Menu

The Factors of Opiate Detox

0 Comments

 

When most think of detoxification their minds may automatically align with this definition: “a process or period of time in which one abstains from or rids the body of toxic or unhealthy substances.” But, while many have some sort of familiarity with detox, and what it is, they still oftentimes fail to understand just how painful the process is for the individual who is undergoing it. In turn, there are two important factors that one must take into consideration when broadening their understanding of opiate detoxification; 1. Withdrawal, and 2. Overdose.

First and foremost is withdrawal which is “the process of ceasing to take an addictive drug.” This is one of the most crucial steps in the detoxification process because it can be a difficult experience for someone who has become comfortable with their addiction, and has a high tolerance from consuming the substance to a great degree. The reason this factor can pose as the most agonizing is because of the symptoms that the individual is faced with in the withdrawal stage of their recovery. Some of these symptoms include; “agitation, anxiety, muscle aches, increased tearing, runny nose, sweating, and yawning.” Unfortunately, these are symptoms that are only presented in the early stage, whereas some symptoms that occur later in the stage are “abdominal cramping, diarrhea, dilated pupils, goosebumps, nausea, and vomiting.” Consequently, these effects can cause the person to relapse, and begin abusing the substance again in hopes of gaining some sort of relief. 

High consumption of the substance can result in the individual overdosing. An overdose is  “an excessive and dangerous dose of a drug.” After an addict has recovered, he/she might very well find himself/herself relapsing if they are not careful in staying away from certain triggers. This can result in injury-if not death-if the person has taken an amount that his/her body isn’t used to. Not only that, but the effect of the substance itself can even cause them to disregard the overdose. For, it can be mistaken as just a regular high, which can lead to greater risk or injury in that of the individual. Some of the symptoms that come with overdose include “severe chest pain, seizures, severe headaches, difficulty breathing, delirium, extreme agitation, or anxiety.”

In conclusion, these two factors are extremely significant when discussing opiate detox. They also help individuals to be more aware of what signs to look out for if an overdose is to occur in one nearby. It is then that they can be more knowledge in what steps to take next in order to assist that particular person. As for the process of withdrawal, it is much safer to begin the process of opiate detoxification under medical supervision, rather than from home, so that if something were to happen, the individual would be able to get the immediate care he/she needs minus the danger of relapsing. 

Leave a Reply

Your email address will not be published. Required fields are marked *